In 4 Phase III registration trials (3 in patients with partial seizures, N = 1480; 1 in patients with PGTCS, N = 163), perampanel administered to patients already receiving 1–3 concomitant antiepileptic drugs (AEDs) demonstrated statistically superior efficacy compared to placebo in reducing seizure frequency. However, use of perampanel in these studies was associated with a risk of psychiatric and behavioral adverse reactions, including aggression, hostility, irritability, anger, and homicidal ideation and threats. The present study is a post hoc analysis of pooled data from these 4 trials to determine if concomitant treatment with levetiracetam and/or topiramate increased the risk of hostility- and aggression-related AEs. Treatment-emergent AEs (TEAEs) were determined using a “Narrow & Broad” search based on the Medical Dictionary for Regulatory Activities (MedDRA) standard MedDRA query (SMQ) for hostility- and aggression-related events. The rate of hostility- and aggression-related TEAEs was observed to be similar among perampanel-treated patients: a) receiving levetiracetam (N = 340) compared to those not receiving levetiracetam (N = 779); b) receiving topiramate (N = 223) compared to those not receiving topiramate (N = 896); and c) receiving both levetiracetam and topiramate (N = 47) compared to those not receiving levetiracetam and topiramate (N = 1072). Severe and serious TEAEs related to hostility and aggression were rare and occurred at a similar rate regardless of concomitant levetiracetam and/or topiramate therapy. Taken together, these results suggest that concomitant treatment with levetiracetam and/or topiramate has no appreciable effect on the occurrence of hostility- or aggression-related TEAEs in patients receiving perampanel.
Chung, S., Williams, B., Dobrinsky, C., Patten, A., Yang, H., & Laurenza, A. (2017). Perampanel with concomitant levetiracetam and topiramate: Post hoc analysis of adverse events related to hostility and aggression. Epilepsy and Behavior, 75, 79–85. https://doi.org/10.1016/j.yebeh.2017.06.038